Possible Pink Overdoses in 2 Utah Teens
Police in Park City, Utah are making parents aware of the dangers of a new synthetic drug called U-47700, more commonly known as “pink” or “pinky” after the recent deaths of two Jr. high students. Although the police have yet to confirm that the deaths and the drug pink are related, they will say that they’ve received information over social media that indicates that it could be the case. They are awaiting toxicology reports, which could take up to 8 weeks.
School officials say that the info they received via social media indicates that the drug comes as a crushed powder in small packages. The powder can be colored pink but is not always colored pink. The reason it is called pink is because they sniff it with their pinky fingers. Pink can be easily purchased online and has not yet been deemed illegal because it is so new. Because of that, kids might not think it is even harmful or dangerous. Awareness is key—police say to check your kid’s backpacks and any other small containers or bags they carry with them. Further, police warn that parents should be wary of anything shipped to their kids from overseas – especially China.
The Utah Statewide Information and Analysis Center sent out the following warning, “The synthetic opioid (pink)… is growing in popularity with recreational drug users throughout the United States…[and] is readily available for purchase on the internet; primarily from Chinese suppliers.”